MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER CRIBRIFORM OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

AGA MEDICAL CORPORATION AMPLATZER CRIBRIFORM OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-MF-035
Medical Device Problem Codes Biocompatibility (2886); Human-Device Interface Problem (2949)
Health Effect - Clinical Code Thrombus (2101)
Date of Event 02/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further information regarding this event has been requested.The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2020, a 35mm amplatzer cribriform occluder was selected for implant in a patient with a multifenestrated asd.The physician proceeded to complete the procedure according to the ifu, but after the device was deployed a small shunt across the septum was noted through tee.The physician decided to retract the device and remove the device from the patient.Once the 35 mm amplatzer cribriform occluder was removed it was found to have what appeared to be a clot on the device.The physician ordered additional heparin and rechecked the act.The act was confirmed at 270.A new 35 mm amplatzer cribriform occluder was selected for implant and through tee it was confirmed to have successfully occluded the multifenestrated asd.The patient remained hemodynamically stable throughout the procedure and there was no clinically significant delay in procedure.
 
Additional Manufacturer Narrative
Additional information for: d10, g4, g7, h2, h3, h6, and h10.Corrected information for: h6.An event of residual shunt and thrombus was reported.The investigation confirmed the device met dimensional specifications when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported event remains unknown.

Brand Name
AMPLATZER CRIBRIFORM OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key9856279
Report Number2135147-2020-00124
Device Sequence Number17002240
Product Code MLV
UDI-Device Identifier00811806010311
UDI-Public00811806010311
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 04/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number9-ASD-MF-035
Device Catalogue Number9-ASD-MF-035
Device Lot Number7235019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/20/2020
Supplement Date Received by Manufacturer04/10/2020
Initial Report FDA Received Date03/19/2020
Supplement Report FDA Received Date04/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;